Alert archive / Nebraska / Tornado Warnings in 2024
Tornado Warning 22, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 14, 2024, 9:44 PM CDT for Red Willow County, Nebraska; Decatur County, Kansas. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2024, 9:44 PM CDT (02:44 UTC)
- Expired
- Jun 14, 2024, 9:55 PM CDT
- In force
- 11 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Decatur County, KS, Red Willow County, NE
The radar
The Goodland radar (KGLD), 139 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 6:32 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.2
The text
As transmitted.
431
WFUS53 KGLD 150244
TORGLD
KSC039-NEC145-150315-
/O.NEW.KGLD.TO.W.0022.240615T0244Z-240615T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
944 PM CDT Fri Jun 14 2024
The National Weather Service in Goodland has issued a
* Tornado Warning for...
Northeastern Decatur County in northwestern Kansas...
Southeastern Red Willow County in southwestern Nebraska...
* Until 1015 PM CDT.
* At 944 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles northeast of Oberlin, moving northeast at 25
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Lebanon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4000 10019 4000 10018 3994 10018 3982 10038
3987 10048 4004 10039 4009 10020
TIME...MOT...LOC 0244Z 216DEG 22KT 3989 10039
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Alexander1 follow-up statement
844
WWUS53 KGLD 150255
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
955 PM CDT Fri Jun 14 2024
KSC039-NEC145-150304-
/O.CAN.KGLD.TO.W.0022.000000T0000Z-240615T0315Z/
Decatur KS-Red Willow NE-
955 PM CDT Fri Jun 14 2024
...THE TORNADO WARNING FOR NORTHEASTERN DECATUR AND SOUTHEASTERN RED
WILLOW COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However,
heavy rain is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern Kansas...and southwestern Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Goodland.
Remember, a Severe Thunderstorm Warning still remains in effect for
Red Willow county until 10:30 PM CT.
&&
LAT...LON 4000 10019 4000 10018 3994 10018 3982 10038
3987 10048 4004 10039 4009 10020
TIME...MOT...LOC 0252Z 216DEG 22KT 3994 10034
$$
AlexanderWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 14, 8:26 PM CDT, 1 hour 18 minutes earlier. Its key messages:
- A Severe Thunderstorm Watch remains in effect for northwest KS and southwest NE this evening. Brief/localized wind gusts up to 65 mph and localized reductions in visibility associated with blowing dust are the primary hazards with ongoing activity progressing eastward across northwest Kansas and southwest Nebraska.
- A few thunderstorms may develop east of Highway 83 in northwest Kansas late Saturday afternoon. An isolated severe thunderstorm capable of producing quarter size hail and wind gusts up to 65 mph is possible, should storms develop.
- Return of triple digit heat expected on Sunday.
- Cooler temperatures expected mid-next week.
Area forecast discussion, Jun 14, 8:26 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Goodland KS 726 PM MDT Fri Jun 14 2024 .KEY MESSAGES... - A Severe Thunderstorm Watch remains in effect for northwest KS and southwest NE this evening. Brief/localized wind gusts up to 65 mph and localized reductions in visibility associated with blowing dust are the primary hazards with ongoing activity progressing eastward across northwest Kansas and southwest Nebraska. - A few thunderstorms may develop east of Highway 83 in northwest Kansas late Saturday afternoon. An isolated severe thunderstorm capable of producing quarter size hail and wind gusts up to 65 mph is possible, should storms develop. - Return of triple digit heat expected on Sunday. - Cooler temperatures expected mid-next week. && .UPDATE... Issued at 720 PM MDT Fri Jun 14 2024 Colorado counties have been removed from Severe Thunderstorm Watch 414. Environmental conditions and trends in radar and observational data suggest that brief/localized wind gusts up to 65 mph and localized reductions in visibility associated with blowing dust are the primary convective hazards with ongoing activity progressing eastward across northwest Kansas and southwest Nebraska. && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 135 PM MDT Fri Jun 14 2024 Across the region this afternoon, sky cover is ranging widely from cloudy to sunny as remnants from morning convection, combining with new coverage from daytime heating already today, are providing decent breaks in spots from the hot conditions 24 hours ago. As of 100 PM MDT, temperatures are in the 80s, with a persistent southeast flow, with gusts into the 30-40 mph range at times. Weather concerns for the short term period will focus on the threat for severe thunderstorms later this afternoon into the evening hours. Also, there is a low threat east of Highway 25 for Saturday afternoon/evening. For the rest of the afternoon hours into tonight, aloft there is a strong upper ridge at 500mb in the south central Plains, making a slow trek eastward. At the surface, high pressure east of the area, combined with a low and associated front west, are creating a persistent southeasterly flow over the CWA. Dewpts in the 50s and 60s are resulting in moist flow covering the area with PW values in the 1.1 to 1.4 inch range. Guidance has a strong shortwave carrying east through the Rockies by 00z-06z Saturday that will interact with the aforementioned surface features to trigger convection. The latest CAMs(HRRR, RAP and NamNest) are showing a start time in the 23z Fri-00z Sat timeframe with convection building across northeast Colorado. The convection does move fairly progressively, clearing the CWA by 06z-07z Saturday. The area remains under a Slight Risk for severe from SPC, as well as a Marginal Risk for excessive rainfall from the WPC. The CWA will see all potential threats from hail, wind and even isolated tornadoes. Flash flooding is also a possibility. Model soundings do suggest DCape values over 1200 j/kg with inverted-v profiles. SBCape peaks early with values initially over 2000j/kg. The shortwave will linger over the Plains tonight into Saturday, triggering some late day storms over eastern portions of the CWA. CAMs are showing locales east of Highway 83 seeing convection. A Marginal Risk for severe is issued as a result with all threats available, especially wind and heavy rainfall. Zonal flow ensues Saturday night allowing for a slow clear from west to east into Sunday morning. For temps, looking for daytime highs on Saturday to range above normal in the lower to mid 90s. Warmest locales will be along and south of the Interstate. Overnight lows tonight will range from the upper 50s to lower 60s west of Highway 25, and lower to mid 60s east of Highway 25. For the Saturday night period, slightly warmer with lower to mid 60s west of Highway 25 and mid to upper 60s east of there. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Issued at 1259 PM MDT Fri Jun 14 2024 Sunday, the low will clear the area and we will be under weak southwesterly flow aloft. This will give us about a 15-20% chance of precipitation Sunday and Monday evenings. Nothing highly organized is expected until the weak flow is disrupted, likely Tuesday afternoon. Around that time, the pressure gradient tightens up as the low over the NW CONUS pushes farther inland, moving the jet stream fairly close, if not over, the High Plains. This would work to amplify any disturbances and increase chances for PoPs. furthermore, at 850mb, the high pressure system over Texas today looks to stall out over the Mid-Atlantic Seaboard and will funnel moisture into the region Tuesday through Saturday. High temperatures Sunday and Monday look to be in the mid 90s to low 100s. Tuesday will start a cooling trend (highs in the upper 80s and 90s), but Wednesday and beyond will likely only warm into the 80s and low 90s. Overnight temperatures will follow a similar pattern and drop into the 60s to mid 70s Sunday and Monday nights, and then cool into the mid 50s to mid 60s Tuesday night and beyond. Gusts Sunday night through Tuesday morning could get up to 30-35 kts. It's also worth noting that while the cooler temperatures look nice on the thermometer, the additional moisture will make the region feel more muggy and soupy than normal. Monday could see some localized critical fire weather conditions in the extreme southwestern CWA. Winds look to gust near 25-30 kts while RH values get into the upper teens. This is really the best chance for critical fire weather conditions as the additional moisture will keep min RH values above 30%. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 555 PM MDT Fri Jun 14 2024 Adverse aviation conditions associated with scattered to numerous thunderstorms are possible at both terminals this evening.. mainly in the 00-06Z time frame.. when surface wind gusts up to 50 knots are possible in vicinity of any storms. VFR conditions will otherwise prevail through the TAF period. Southeasterly winds will veer to the S tonight and SW during the day on Saturday. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...None. CO...None. NE...None. && UPDATE...Vincent SHORT TERM...JN LONG TERM...CA AVIATION...Vincent
Hazardous weather outlook, Jun 14, 9:03 PM CDT, 41 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Goodland KS 803 PM MDT Fri Jun 14 2024 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-160215- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 803 PM MDT Fri Jun 14 2024 /903 PM CDT Fri Jun 14 2024/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... A Severe Thunderstorm Watch remains in effect this evening for portions of northwest Kansas and southwest Nebraska, mainly along and east of Highway 83. Wind gusts up to 65 mph and localized reductions in visibility associated with blowing dust appear to be the primary severe weather hazards. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... A few thunderstorms may develop east of Highway 83 in northwest Kansas late Saturday afternoon. An isolated severe thunderstorm capable of producing quarter size hail and wind gusts up to 65 mph is possible, should storms develop. Hot temperatures return for Sunday with highs in the upper 90s to lower 100s. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe or significant weather to the National Weather Service in Goodland via social media or telephone. Vincent
In the hours before
Local storm report, Jun 14, 9:05 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
805 PM MDT Fri Jun 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM Hail 11 S Oakley 38.97N 100.85W
06/14/2024 E0.25 Inch Logan KS Public
Public report via social media of pea size
hail.
&&
CCSpecial weather statement, Jun 14, 9:13 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Goodland KS
913 PM CDT Fri Jun 14 2024
KSZ004-150245-
Norton KS-
913 PM CDT Fri Jun 14 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN NORTON COUNTY THROUGH
945 PM CDT...
At 913 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bartley to 7 miles northwest of Norton.
Movement was northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of northern Norton
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern Kansas.
&&
LAT...LON 3984 10002 4000 10017 4000 9962
TIME...MOT...LOC 0213Z 222DEG 16KT 4024 10029 3991 10000
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
AlexanderLocal storm report, Jun 14, 9:18 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
818 PM MDT Fri Jun 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM Tstm Wnd Gst Selden 39.54N 100.56W
06/14/2024 M62 MPH Sheridan KS Mesonet
Ambient weather station - Home station
Selden.
&&
CCLocal storm report, Jun 14, 9:20 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
820 PM MDT Fri Jun 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM Tstm Wnd Gst 6 ESE Gove 38.92N 100.40W
06/14/2024 M54 MPH Gove KS Mesonet
Kansas Mesonet Gove 5SE.
&&
CCLocal storm report, Jun 14, 9:37 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
837 PM MDT Fri Jun 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM Hail 6 SSW Traer 39.84N 100.68W
06/14/2024 E1.00 Inch Decatur KS Trained Spotter
Trained spotter reports pea to quarter sized
hail, lasted approximately 3 minutes.
&&
CCLocal storm report, Jun 14, 9:41 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
841 PM MDT Fri Jun 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Rain Wauneta 40.29N 102.25W
06/14/2024 E1.00 Inch Yuma CO Trained Spotter
Report of 1 inch of rain in Wauneta,
Colorado between approximately 630-730 pm
MDT.
&&
CCThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:10 PM CDT | Special Weather Statement | GLD | Dundy | 20 min |
| Jun 14, 7:36 PM CDT | Severe Thunderstorm Warning | GLD | Dundy | 69 min |
| Jun 14, 8:39 PM CDT | Special Weather Statement | GLD | Hitchcock | 21 min |
| Jun 14, 8:55 PM CDT | Special Weather Statement | GLD | Hitchcock | 35 min |
| Jun 14, 9:32 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 45 min |
| Jun 14, 7:03 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 42 min |
| Jun 14, 7:28 PM CDT | Dust Storm Advisory | GLD | Cheyenne, Gove, Logan, Rawlins, Sherman, Thomas | 47 min |
| Jun 14, 7:41 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Rawlins, Sheridan, Sherman, Thomas | 49 min |
| Jun 14, 8:25 PM CDT | Special Weather Statement | GLD | Gove, Sheridan | 35 min |
| Jun 14, 8:27 PM CDT | Special Weather Statement | GLD | Rawlins | 33 min |
| Jun 14, 8:54 PM CDT | Special Weather Statement | GLD | Decatur, Sheridan | 36 min |
| Jun 14, 9:02 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 43 min |
| Jun 14, 9:13 PM CDT | Special Weather Statement | GLD | Norton | 32 min |
| Jun 14, 9:15 PM CDT | Tornado Warning | GLD | Decatur | 30 min |
| Jun 14, 9:57 PM CDT | Special Weather Statement | GLD | Norton | 33 min |
Nearby
Tornado Warnings in Nebraska, 2024Tornado Warnings in Kansas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.